Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 21, 2012, 9:45 PM EDT for Orange County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 21, 2012, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
County Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3006 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203
WWUS82 KRAH 220145
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT SAT JUL 21 2012
NCZ024-220230-
ORANGE-
945 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1030
PM EDT...
AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EFLAND...OR ABOUT 6 MILES WEST OF HILLSBOROUGH...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 157 AND 266.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3622 7896 3590 7902 3597 7926 3599 7927
3620 7926
TIME...MOT...LOC 0145Z 284DEG 9KT 3608 7920
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:55 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 21, 7:55 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT SAT JUL 21 2012 .SYNOPSIS... A WEAK FRONT WILL HOLD NEAR THE VIRGINIA BORDER THROUGH EARLY MONDAY. THE FRONT WILL THEN DISSIPATE AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI VALLEY... GULF COAST STATES... AND SOUTHEAST THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING... AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO 50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER. OVERNIGHT LOWS...69 TO 74. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM SATURDAY... WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING 2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2 ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF 850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S... WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP CONVECTION. SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT... AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE MOSTLY IN THE RANGE OF 70 TO 75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 755 PM SATURDAY... CHALLENGING AVIATION FORECAST AS A BROKEN BAND OF SCATTERED STRONG TO SEVERE STORMS EXTENDS ACROSS NORTHERN SECTIONS OF CENTRAL NC EARLY THIS EVENING. BASED ON THE CURRENT MOVEMENT OF STORMS TOWARD THE SOUTH... AND A GUST OF STRONG WINDS ALSO MOVING SOUTHWARD RUNNING OUT AHEAD OF THE STORMS... THESE WILL REMAIN IN THE VICINITY OF INT/GSO THROUGH 03Z... AND MAY PASS DIRECTLY OVER RDU AND RWI PRIOR TO 04Z. BRIEF MVFR TO IFR CONDITIONS AND NORTHEAST WINDS GUSTING TO 20-30 KTS ARE LIKELY BENEATH THESE STORMS... AND AVIATION INTERESTS SHOULD ALSO BE ALERT FOR VERY FREQUENT LIGHTNING STRIKES. CONFIDENCE IS HIGH THAT IFR/LIFR STRATUS BASED BELOW 1 THOUSAND FT AGL WILL REDEVELOP TONIGHT AFTER 06Z... AND THIS IS SUPPORTED BY THE LATEST HRRR MODEL AVIATION OUTPUT. MVFR VSBYS ARE ALSO EXPECTED. LOW CLOUDS WILL SLOWLY LIFT TO MVFR BUT WILL LIKELY REMAIN BROKEN THROUGH 14Z... NOT BECOMING VFR UNTIL AFTER 16Z. ADDITIONAL SCATTERED STORMS ARE EXPECTED AFTER 18Z SUNDAY... BUT CONFIDENCE IN THE TIMING AND LOCATION OF DEVELOPMENT PRECLUDES PLACING A THUNDERSTORM MENTION IN THE AVIATION FORECAST AT THIS TIME. LOOKING BEYOND EARLY SUNDAY EVENING... PATCHY IFR STRATUS AND MVFR FOG ARE EXPECTED AT RDU/RWI/FAY LATE SUNDAY NIGHT THROUGH MONDAY MORNING. AS A WARM AND HUMID AIR MASS HOLDS OVER THE REGION THROUGH MID WEEK... DAILY OCCURRENCES OF AFTERNOON AND EARLY EVENING SHOWERS AND STORMS WITH LOCALLY GUSTY WINDS AND MVFR CONDITIONS IN HEAVY RAIN ARE POSSIBLE AT EACH TERMINAL THROUGH THURSDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...DJF SHORT TERM...DJF LONG TERM...KRR AVIATION...HARTFIELD
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EDT SAT JUL 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 303 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Local storm report, Jul 21, 8:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FLASH FLOOD ROANOKE RAPIDS 36.45N 77.65W
07/21/2012 HALIFAX NC 911 CALL CENTER
MULTIPLE ROADS WITH AT LEAST 6-8 INCHES OF WATER
COVERING THEM...OFFICERS ON THE SCENE
&&
EVENT NUMBER RAH1200646
ELLISSpecial weather statement, Jul 21, 8:34 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SAT JUL 21 2012
NCZ039-220115-
RANDOLPH-
834 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 915
PM EDT...
AT 833 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ASHEBORO...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO AND ULAH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
VERY HEAVY RAINFALL AND STREET FLOODING.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 106 AND 111.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3592 8004 3590 7956 3590 7955 3553 7956
3553 8006
TIME...MOT...LOC 0033Z 286DEG 12KT 3575 7995
GIHLocal storm report, Jul 21, 9:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 6 E GORDONTOWN 35.75N 80.02W
07/21/2012 M1.00 INCH RANDOLPH NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED AT VOLUNTEER FIRE DEPARTMENT
&&
EVENT NUMBER RAH1200647
ELLISLocal storm report, Jul 21, 9:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 3 NNW ARCOLA 36.32N 78.00W
07/21/2012 WARREN NC EMERGENCY MNGR
REDMAN ROAD AND HIGHWAY 43 FLOODED
&&
EVENT NUMBER RAH1200648
ELLISSpecial weather statement, Jul 21, 9:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUL 21 2012
NCZ023>025-039>042-076-077-220215-
ALAMANCE-CHATHAM-DURHAM-HARNETT-JOHNSTON-LEE-ORANGE-RANDOLPH-WAKE-
916 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
RANDOLPH...ORANGE...LEE...DURHAM...CHATHAM AND ALAMANCE COUNTIES
THROUGH 1015 PM EDT...
AT 914 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN BAND
FROM NEAR STALEY TO PITTSBORO TO HOLLY SPRINGS. THESE STORMS WERE
MOVING TO THE EAST-SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PITTSBORO... BYNUM...
JORDAN LAKE... MONCURE... SILER CITY... FUQUAY-VARINA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 281 AND 319... INTERSTATE
540... INTERSTATE 440... AND HIGHWAY 64.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3588 7829 3587 7828 3545 7844 3547 7877
3553 7962 3589 7963
TIME...MOT...LOC 0114Z 290DEG 14KT 3577 7929
GIHSpecial weather statement, Jul 21, 9:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT SAT JUL 21 2012
NCZ024-220230-
ORANGE-
945 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1030
PM EDT...
AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EFLAND...OR ABOUT 6 MILES WEST OF HILLSBOROUGH...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 157 AND 266.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3622 7896 3590 7902 3597 7926 3599 7927
3620 7926
TIME...MOT...LOC 0145Z 284DEG 9KT 3608 7920
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| Jul 21, 8:40 PM EDT | Areal Flood Advisory | RAH | Randolph | 52 min |
| Jul 21, 8:47 PM EDT | Areal Flood Advisory | RAH | Wake | 44 min |
| Jul 21, 8:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 59 min |
| Jul 22, 12:08 AM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 22, 12:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 107 min |
| Jul 22, 12:50 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Jul 22, 2:22 AM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 22, 3:03 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 22, 3:16 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 2 hr |
| Jul 22, 3:27 AM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jul 22, 3:51 AM EDT | Areal Flood Advisory | RAH | Wake | 100 min |
| Jul 22, 4:26 AM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 22, 4:43 AM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 22, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland | 64 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Jul 22, 3:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 66 min |
| Jul 22, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 32 min |
| Jul 22, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 22, 4:46 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 86 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jul 22, 6:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RAH | Johnston | 67 min |
| Jul 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.